Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 451, NWS Austin/San Antonio, TX

August 2, 2007Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 2, 2007, 2:58 PM CDT for Williamson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2007, 2:58 PM CDT (19:58 UTC)
Expired
Aug 2, 2007, 5:00 PM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Williamson County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
208 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 021959
FFWEWX
TXC491-022200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
258 PM CDT THU AUG 2 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...TAYLOR...SERENADA...GRANGER...
  GEORGETOWN...

* UNTIL 500 PM CDT

* AT 254 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR...
  JARRELL AND GRANGER DAM

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT EVER DRIVE THROUGH 
FLOODED AREAS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA 
FOR THE LATEST FLOOD INFORMATION.

LAT...LON 3052 9777 3056 9751 3044 9728 3074 9730
      3085 9763

$$
1 follow-up statement
000 
WGUS74 KEWX 022051
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 PM CDT THU AUG 2 2007

TXC491-022200-
WILLIAMSON TX-
350 PM CDT THU AUG 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
WILLIAMSON COUNTY...

AT 348 PM CDT...LIGHT TO MODERATE RAIN WAS FALLING OVER NORTHERN 
WILLIAMSON COUNTY. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS 
ARE EXPECTED ACROSS THE AREA THROUGH THIS AFTERNOON AND EVENING. 
RAINFALL FROM THESE STORMS WILL BE QUICK TO RUNOFF AND MAY LEAD TO 
FLASH FLOODING...ESPECIALLY IN LOW LYING AND FLOOD PRONE AREAS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WEIR...SERENADA...JARRELL...GRANGER DAM...GRANGER...GEORGETOWN AND 
BARTLETT.

LAT...LON 3052 9777 3056 9751 3044 9728 3074 9730
      3085 9763

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 12:26 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 2, 12:26 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1226 PM CDT THU AUG 2 2007

.AVIATION...
VFR CONDITIONS WILL PREVAIL THIS AFTERNOON AND EVENING. INTERMITTENT
MVFR CIGS/VSBYS ARE EXPECTED AS AN MCS OVER WEST TEXAS IGNITES
ISOLATED TO SCATTERED SHRA/TSRA ACROSS SOUTH CENTRAL TEXAS THIS
AFTERNOON AND EVENING. CONVECTION WILL WEAKEN AND BECOME ISOLATED LATE
THIS EVENING WITH THE LOSS OF DAYTIME HEATING. WEAK RETURN FLOW
WILL ALLOW THE DEVELOPMENT OF PATCHY STRATUS AND GROUND FOG AFTER
08Z. SFC WINDS TODAY WILL BE SOUTHERLY AT 5 TO 10 KTS WITH
CONVECTIVE GUSTS OF 30 KTS POSSIBLE THIS AFTERNOON AND EVENING.

&&

.PREV DISCUSSION... /ISSUED 1142 AM CDT THU AUG 2 2007/

DISCUSSION...
WEAK 500 TO 200 HPA TROF HAS COME OVER THE AREA FROM THE NORTH
AND NORTHEAST AGAIN TODAY AND THIS TREND IS EXPECTED TO CONTINUE
FRIDAY. WEAK TROF IS NOT A DEVELOPED AS THE WEATHER SYSTEMS WERE
IN JUNE AND JULY...HOWEVER...ENOUGH INSTABILITY IS EXPECTED TO
FORM OVER THE AREA THRU FRIDAY TO SUPPORT A CHANCE OF DAYTIME TO
EVENING SHOWERS OR THUNDERSTORMS. THE WEAK TROF IS FORECAST TO
MOVE WEST AS THE HIGH OVER THE WESTERN U.S. DEVELOPS OVER N. TX
AND OK FRIDAY AND SATURDAY. AS THE WEAK 500 TO 200 HPA TROF
CONTINUES WEST AWAY FROM THE AREA FRIDAY NIGHT AND SATURDAY EXPECT
INCREASE IN WEAK HEIGHT FIELD ALOFT AS SUBTROPICAL HIGH INCREASES
OVER THE AREA THIS WEEKEND. THE RIDGE IS EXPECTED TO CONTINUE
MONDAY THRU WEDNESDAY. FROM THURSDAY OF NEXT WEEK THRU THE WEEKEND
OF THE 11TH AND 12TH... FORECASTS SHOW RIDGE ALOFT SLOWLY
WEAKENING.

PREV DISCUSSION... /ISSUED 407 AM CDT THU AUG 2 2007/

DISCUSSION...
THE CONVECTIVE CLUSTER OVER WEST TEXAS WILL CONTINUE A SLOW SSE
DRIFT AND GRAZE OUR NW COUNTIES LATER THIS MORNING BASED ON AN
EXTRAPOLATION OF THE CURRENT MOVEMENT/DEVELOPMENT. THE UPPER HIGH
OVER SOUTH CENTRAL TEXAS YESTERDAY IS NOW MOVING WEST INTO NE
MEXICO AND GIVING-WAY TO A NNE FLOW ALOFT...WHICH FAVORS CHANCES
FOR SHOWERS AND THUNDERSTORMS ACROSS OUR AREA GIVEN PWATS STILL
ABOVE NORMAL. AN EASTERLY FLOW WILL DEVELOP BY LATE FRIDAY AS THE
UPPER HIGH OVER THE ROCKIES TRANSITIONS EAST TO THE CLIMATOLOGICAL
NORMAL POSITION OVER SOUTHERN OKLAHOMA AND NORTHERN TEXAS. BOTH
THE 00Z NAM12 AND GFS40 ADVERTISE CHANCES FOR PRECIP...MAINLY
ACROSS OUR EASTERN HALF...ON SATURDAY ASSOCIATED WITH A BATCH OF
TROPICAL MOISTURE COMING IN FROM THE GULF. THE 06Z NAM12 IS AT IT
AGAIN TONIGHT...DEVELOPING A TD OVER THE NORTHERN GULF IN THE NEXT
24H...THEN BRINGING IT INLAND ALONG THE UPPER COASTAL BEND LATE
FRIDAY NIGHT. THIS SCENARIO IS POSSIBLE GIVEN GOOD DIFFLUENCE
ALOFT NOTED WITH THE 00Z UPPER AIR ANALYSIS AND OBSERVED ON LATEST
WV SATELLITE IMAGERY. A SURFACE TROUGH WAS ANALYZED AT 06Z ACROSS
THE NORTHERN GULF...WITH THE LOWEST SURFACE PRESSURE OBSERVED AT
1010MB...WHICH COULD PROVIDE THE LOW LEVEL FOCUS FOR CONVECTION
AND EVENTUALLY TROPICAL CYCLOGENESIS. PEOPLE PLANNING TO TRAVEL
TO THE COAST THIS WEEKEND SHOULD CHECK THE WEATHER FORECAST FOR
UPDATES WITH THE POTENTIAL FOR SLOW TROPICAL DEVELOPMENT IN THE
NORTHERN GULF.

OUR NUMBERS ARE VERY CLOSE TO 00Z GFSMOS...SHOWING A TREND TOWARD
CLIMO TEMPS AND POPS WITH THE UPPER HIGH IN CONTROL ACROSS OUR
AREA FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              92  75  92  74  93 /  40  30  40  30  20
AUSTIN BERGSTROM INTL AIRPORT  91  72  92  73  93 /  40  30  40  30  20
DEL RIO INTL AIRPORT           91  76  94  76  94 /  50  40  30  30  10
SAN ANTONIO INTL AIRPORT       91  75  91  75  92 /  30  30  40  30  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/25
Hazardous weather outlook, Aug 2, 5:13 AM CDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 AM CDT THU AUG 2 2007

TXZ171>173-183>194-202>209-217>225-228-031100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
513 AM CDT THU AUG 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 3:40 PM CDTFlash Flood WarningEWXBastrop2 hr
Aug 2, 5:15 PM CDTFlash Flood WarningEWXKerr3 hr
Aug 2, 6:47 PM CDTFlash Flood WarningEWXEdwards, Real118 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.